How does a person lose weight? I've gained weight since being on all of this, and my face is so bloated... my doctor tells me it's moon face. I am not complaining about the medication as they are helping move around and live my life which I'm thankful for, but I'm always tired and not always hungry though can't lose weight... what gives? Anybody?
Prednisone is probably the culprit here as it can cause moon face and weight gain. Are you on prednisone temporarily or long term?
Dear cbechtel - I have been on Prednisone for the biggest part of 28+yrs. Although It ake many meds (14) for my conditions, prednisone seems to be the one to pull me out of devastating flares. I can eat practically nothing and NOT lose the weight this med puts on me. Lower doses help a little, but usually have big problems when I get below 20mg a day. For me, it is a medical merry go round. I manage to taper down to 20, sometimes 15, get sick, and raise the dose to pull me thru, suffer all the side effects get a bit better, and it starts all over again. Being on them has caused some of the long term side effects such as steroid induced cataracts and severe bone loss. At the same time, have tried every med on the market, but have to keep on prednisone. I understand where you are coming from... Be well as can be...
The only thing that I have to add is that Prednisone is a steroid and the ‘moon face’ which your Dr stated is the normal ‘side effect’ of this drug and this is the terminology it is given. Once or if this medication is discontinued by your doctor the weight will go rather quickly.
Good luck and take care
Well, from my experience with my mom and my daughter... taking prednisone which is a steroid makes you puffy and eventually pear shaped with long term use. Is there is good reason for taking it long term? I don't think the cymbalta and other drugs are related to weight gain. hope this helps!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 Aug 2011 • 2 answers
Updated 29 Jun 2010 • 1 answer
Updated 1 Jul 2012 • 3 answers
Updated 14 Jun 2014 • 5 answers
Updated 24 Aug 2017 • 1 answer